Alert archive / Arizona / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 18, 2017, 3:29 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jul 18, 2017, 11:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2017, 3:29 AM MST (10:29 UTC)
- In effect from
- Jul 18, 2017, 11:00 AM MST
- Expired
- Jul 19, 2017, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
743 WGUS65 KVEF 181029 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 329 AM PDT Tue Jul 18 2017 .Favorable conditions are expected to develop this afternoon and continue through Wednesday for more widespread heavy rain producing thunderstorm activity in northwest Arizona and the Colorado River Valley. AZZ001>003-036-CAZ527-NVZ021-190000- /O.NEW.KVEF.FF.A.0003.170718T1800Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley- 329 AM PDT Tue Jul 18 2017 /329 AM MST Tue Jul 18 2017/ ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued a * Flash Flood Watch for portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area. * From 11 AM PDT /11 AM MST/ this morning through Wednesday evening * Scattered thunderstorms will develop through Wednesday that will be capable of producing intense rainfall which could lead to rapid onset flash flooding in the watch area. Flooding of normally dry washes, low water crossings and poorly drained intersections are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
6 follow-up statements
355 WGUS65 KVEF 182126 FFAVEF Flood Watch National Weather Service Las Vegas NV 226 PM PDT Tue Jul 18 2017 .Favorable conditions will continue through Wednesday for thunderstorms with heavy rain in northwest Arizona and the Colorado River Valley. AZZ001>003-036-CAZ527-NVZ021-191100- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley- 226 PM PDT Tue Jul 18 2017 /226 PM MST Tue Jul 18 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area. * Through Wednesday evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ Morgan
832 WGUS65 KVEF 190145 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 645 PM PDT Tue Jul 18 2017 .Favorable conditions will continue through Wednesday for thunderstorms with heavy rain in northwest Arizona...eastern San Bernardino County and the Colorado River Valley. CAZ524-526-NVZ022-191200- /O.EXB.KVEF.FF.A.0003.000000T0000Z-170719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- 645 PM PDT Tue Jul 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Las Vegas has expanded the * Flash Flood Watch to include portions of southeast California and southern Nevada, including the following areas, in southeast California, Cadiz Basin and Eastern Mojave Desert. In southern Nevada, Southern Clark County. * Until 5 AM PDT Wednesday * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ001>003-036-CAZ527-NVZ021-191200- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley- 645 PM PDT Tue Jul 18 2017 /645 PM MST Tue Jul 18 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area. * Through Wednesday evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
010 WGUS65 KVEF 190932 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 232 AM PDT Wed Jul 19 2017 .Favorable conditions will continue through this evening for thunderstorms with heavy rain in northwest Arizona...eastern San Bernardino County and the Colorado River Valley. NVZ016-020-192200- /O.EXA.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northeast Clark County-Las Vegas Valley- 232 AM PDT Wed Jul 19 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Las Vegas has expanded the * Flash Flood Watch to include a portion of southern Nevada, including the following areas, Las Vegas Valley and Northeast Clark County. * Through this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ CAZ524-526-NVZ022-192200- /O.EXT.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- 232 AM PDT Wed Jul 19 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Cadiz Basin and Eastern Mojave Desert. In southern Nevada, Southern Clark County. * Through this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ AZZ001>003-036-CAZ527-NVZ021-192200- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley- 232 AM PDT Wed Jul 19 2017 /232 AM MST Wed Jul 19 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area. * Through this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
351 WGUS65 KVEF 192153 FFAVEF Flood Watch National Weather Service Las Vegas NV 253 PM PDT Wed Jul 19 2017 .Favorable conditions will continue through this evening for thunderstorms with heavy rain in northwest Arizona...far southern Nevada and eastern San Bernardino County in California. AZZ001>003-036-CAZ527-NVZ016-020-021-200300- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley-Northeast Clark County- Las Vegas Valley- 253 PM PDT Wed Jul 19 2017 /253 PM MST Wed Jul 19 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, Northwest Deserts, and Northwest Plateau. In southeast California, San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area, Las Vegas Valley, and Northeast Clark County. * Until 8 PM PDT /8 PM MST/ this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ CAZ524-526-NVZ022-200300- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- 253 PM PDT Wed Jul 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Cadiz Basin and Eastern Mojave Desert. In southern Nevada, Southern Clark County. * Until 8 PM PDT this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
584 WGUS65 KVEF 200100 FFAVEF Flood Watch National Weather Service Las Vegas NV 600 PM PDT Wed Jul 19 2017 AZZ002-036-CAZ524-526-527-NVZ016-020>022-200200- /O.CAN.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County- Las Vegas Valley-Southern Clark County- 600 PM PDT Wed Jul 19 2017 /600 PM MST Wed Jul 19 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northwest Arizona, southeast California, and southern Nevada has been cancelled. The threat for any additional heavy rain for eastern California, Clark County and Lake Mead National Recreation area has dissipated. The Flash Flood Watch has been cancelled. $$ AZZ001-003-200300- /O.CON.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Northwest Deserts- 600 PM MST Wed Jul 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... The Flash Flood Watch continues for * A portion of northwest Arizona, including the following areas, Northwest Deserts and Northwest Plateau. * Until 8 PM MST this evening * Scattered thunderstorms will be capable of producing intense rainfall which could lead to flash flooding in the watch area. Flooding of normally dry washes, low water crossings, and poorly drained intersections is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor the weather. Be prepared to take immediate action if heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
622 WGUS65 KVEF 200250 FFAVEF Flood Watch National Weather Service Las Vegas NV 750 PM PDT Wed Jul 19 2017 AZZ001-003-200400- /O.EXP.KVEF.FF.A.0003.000000T0000Z-170720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Plateau-Northwest Deserts- 750 PM MST Wed Jul 19 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM MST THIS EVENING... The Flash Flood Watch for a portion of northwest Arizona will expire at 8 PM MST this evening. Thunderstorms over Mohave County have dissipated so the Flash Flood Watch will be allowed to expire at 8 pm MST. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 2:48 AM MST, 41 minutes earlier.
Area forecast discussion, Jul 18, 2:48 AM MST, 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 248 AM PDT Tue Jul 18 2017 .SYNOPSIS...A moist and unstable airmass will result in scattered to numerous thunderstorms and locally heavy rainfall across southern Nevada...Northwest Arizona...and far eastern California through this evening. Drier conditions are expected across most of Inyo county where temperatures will remain hot and skies mostly sunny. A slight drying trend is possible by the end of the week. && .DISCUSSION...Key feature of note this morning is a cyclonic circulation seen in radar returns over southern Mohave County. All the 00z models picked up on this disturbance. Feature progged to continue west-northwestward through eastern Clark County this afternoon. Feature may bring some precipitation to Las Vegas this morning which would complicate convective potential the rest of the day. Also a dense cirrus overcast for part of the day could hurt our chances but counting on dynamics associated with this feature to overcome any negatives across Mohave, Clark and eastern San Bernardino Counties. Those counties still lie under an area of anomalously high precipitable water with values upwards up 1.5 inches as far north as the Lake Mead Natl Rec Area. Expanded the Flash Flood Watch to include Las Vegas and northeast Clark County today. Another worry is that the air mass could start to stabilize south of the disturbance inhibiting the convective potential in eastern San Bernardino and southern Mohave Counties this afternoon. West of the sharp moisture gradient in western San Bernardino, Inyo and Esmeralda Counties will remain dry. The upper level disturbance slowly drifts northeast into Utah Thursday and Friday. Plenty of moisture remains over the same areas as today, although model simulations show air mass becoming slightly more stable in the coming days over eastern California and southern Nevada. Higher chances for thunderstorms will stay in Mohave County. Next week models showing westerly associated with a trough over the Pacific Northwest attempting to penetrate south into the region. Drier in Nevada, California with northwest Arizona last to dry out maybe by Wednesday. && .AVIATION...For McCarran...A circulation lifting up through northwest Arizona will brush southern Nevada this morning through the afternoon. This will lead to a 30-40 percent chance of showers and thunderstorms in the vicinity of the terminal area between 18Z and 22Z. Showers and thunderstorms may move in from the east which would result in an east or southeast wind component with any outflow. Otherwise prevailing south winds generally over 10 knots can be expected outside of thunderstorm influences. Considerable mid and high clouds will remain over southern Nevada today and tonight. For the rest of southern Nevada, northwest Arizona and southeast California...A circulation lifting up through northwest Arizona will brush southern Nevada this morning through the afternoon. A moist and unstable air mass will remain over southeast Nevada, northwest Arizona and eastern San Bernardino which will lead to scattered to numerous showers and thunderstorms through this afternoon. Prevailing winds south winds of 10-20 knots will be common except gusty and erratic conditions will exist near any storms. Showers and thunderstorms should diminish this evening and overnight night tonight. Dry conditions will persist across the western Mojave Desert, southern Sierra, Death Valley and west central Nevada. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County continue to run high and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion...Pierce Aviation...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:02 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 17, 6:57 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 17, 7:02 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 17, 7:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 56 min |
| Jul 17, 8:05 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 17, 8:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 18, 1:59 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 18, 2:18 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 18, 2:57 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 18, 4:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Jul 18, 3:45 PM MST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 17, 5:01 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2017Flash Flood Watches in California, 2017Flash Flood Watches in Nevada, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.